Louisiana, 2011

Drought in Louisiana, December 1 to 31, 2011

December 1 to 31, 2011 · NWS SHV · 17 events in 17 counties and zones

Drought conditions improved across much of Northern Louisiana during the month of December. Widespread 5 to 7 inch rainfall amounts, with isolated higher amounts, were observed across the region during the month.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions improved across much of Northern Louisiana during the month of December. Widespread 5 to 7 inch rainfall amounts, with isolated higher amounts, were observed across the region during the month. This was due in part to a favorable subtropical jet pattern which allowed for a southwesterly storm track into the state of Texas. These storms systems were accompanied by Pacific and Gulf of Mexico moisture and the result was some much needed rainfall across the region.

The month of December, 2011 began with the eastern half of the state being classified as either D2 Severe or D3 Extreme drought conditions with the western third of the state classified as D4 Exceptional drought conditions. By the end of the month, all of northern Louisiana had been downgraded to D2 Severe drought conditions.

The following are a few selected cities across Northern Louisiana with their December rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Shreveport December rainfall was 7.88. The departure from normal was +3.11.|Shreveport yearly rainfall was 33.07. The departure from normal was -18.34.|Monroe December rainfall was 8.87. The departure from normal was +3.58.|Monroe yearly rainfall was 49.52. The departure from normal was -4.50.

Even with a deficit of 18.34 inches for the calender year 2011 in Shreveport, this ranked as only the 17th driest year of record with records dating back to 1872.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:09 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 30, 9:09 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CST WED NOV 30 2011

.DISCUSSION...
HIGH PRESSURE CENTERED JUST EAST OF MS RIVER. APPEARS THAT SKIES
WILL REMAIN CLOUD FREE AREAWIDE OVERNIGHT. CALM WINDS ONGOING OVER
NORTH LA AND SW AR...LIGHT SE WINDS NE TX/SE OK. WITH DEWPOINTS IN
THE MID 20S NORTH TO MID 30S SOUTH...EXPECT OVERNIGHT LOWS TO
RANGE FROM UPPER 20S FAR NORTH...AND RANGING THRU THE 30S
ELSEWHERE. NO UPDATE NEEDED./VII/.

&&

.AVIATION...

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL CONTINUE DOMINATING THE
FORECAST THIS PERIOD...AND WILL KEEP SKC COMMON THROUGH MUCH OF THE
06Z TAF PERIOD. LIGHT TO NEAR CALM WINDS WILL BE OBSERVED
OVERNIGHT...WITH SOUTHERLY FLOW SLOWLY RETURNING TOMORROW AS SURFACE
HIGH PRESSURE SHIFTS EAST. SOME SCATTERED LOW CLOUDS MAY MOVE INTO
EAST TEXAS TOMORROW EVENING...WITH VSBY CONDITIONS REMAINING
EXCELLENT ACROSS THE AREA. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  63  39  65  46 /   0  10  10  10  10
MLU  31  60  34  63  44 /   0  10  10  10  10
DEQ  26  60  37  60  38 /   0  10  10  10  10
TXK  34  61  39  59  45 /   0  10  10  10  10
ELD  29  59  32  61  42 /   0  10  10  10  10
TYR  39  66  43  64  51 /   0  10  10  20  20
GGG  35  65  40  65  48 /   0  10  10  10  20
LFK  37  67  43  67  50 /   0  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Nov 30, 12:01 PM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CST WED NOV 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1201 PM CST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP
EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

RAINFALL IS EXPECTED ACROSS THE FOUR STATE AREA THIS WEEKEND AND
INTO EARLY NEXT WEEK...AS ANOTHER COLD FRONT AND ITS ASSOCIATED UPPER
LEVEL DISTURBANCE MOVE ACROSS THE SOUTHERN PLAINS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE...BUT WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Bienville

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bienville forecast zone
Reported by
Emergency Manager
Coordinates
32.347, -93.056 (the zone’s center; the record gives no point)

Drought, Bossier

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bossier forecast zone
Reported by
Emergency Manager
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

Drought, Caddo

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Emergency Manager
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Drought, Caldwell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Emergency Manager
Coordinates
32.092, -92.117 (the zone’s center; the record gives no point)

Drought, Claiborne

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Claiborne forecast zone
Reported by
Emergency Manager
Coordinates
32.823, -92.996 (the zone’s center; the record gives no point)

Drought, De Soto

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
De Soto forecast zone
Reported by
Emergency Manager
Coordinates
32.056, -93.737 (the zone’s center; the record gives no point)

Drought, Grant

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Emergency Manager
Coordinates
31.600, -92.559 (the zone’s center; the record gives no point)

Drought, Jackson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
32.302, -92.558 (the zone’s center; the record gives no point)

Drought, La Salle

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Emergency Manager
Coordinates
31.677, -92.160 (the zone’s center; the record gives no point)

Drought, Lincoln

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Emergency Manager
Coordinates
32.602, -92.665 (the zone’s center; the record gives no point)

Drought, Natchitoches

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Natchitoches forecast zone
Reported by
Emergency Manager
Coordinates
31.724, -93.096 (the zone’s center; the record gives no point)

Drought, Ouachita

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Emergency Manager
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Drought, Red River

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Red River forecast zone
Reported by
Emergency Manager
Coordinates
32.093, -93.340 (the zone’s center; the record gives no point)

Drought, Sabine

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Emergency Manager
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

Drought, Union

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
32.832, -92.375 (the zone’s center; the record gives no point)

Drought, Webster

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Emergency Manager
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

Drought, Winn

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Winn forecast zone
Reported by
Emergency Manager
Coordinates
31.944, -92.637 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353762, 353763, 353764, 353765, 353766, 353767, 353768, 353769, 353770, 353771, 353772, 353773, 353774, 353775, 353776, 353777, 353778.